Now I am taking the drug clonazepam and a dose of 0. 5 mg per day as an antidote for partial epilepsy a consulted: I read in the Bulletin of the drug include the following: may cause mental disturbances ; and you know that maybe i must use this medicine throughout the life I am now in a state of anxiety and fear that the drug affects concentration so I hope explanation is abundant.
Clonazepam - I am so afraid of future side effects?
Added 2 Oct 2011:
The dose of 0.5 mg per day dose is fully supportive for me
The seizure disorders disappeared completely with this dose
I want to clarify my problem completely
I did not find any side effect with the use of (clonazepam)
But only my biggest fear of side effects, including memory for
All I want is to confirm the safety of this drug for me
Thank you all
Not everyone gets side effects from medications. Many people take medications every day without any side effects at all. The most common side effects for clonazepam is drowsiness. The others are uncommon. When they do trials on drugs, if people have symptoms while trying the drug, they get put on as possible side effects to the drug and sometimes it is unknown as to whether the symptoms were really due to the drug. Side effects are something to be aware of, but dont obsess on them as most of them you will never experience other than those listed as common. Mental disturbances on this drug are not very common. It may be possible for the drug to affect your concentration as it can cause drowsiness especially early in treatment. Usually drowsiness subsides after you have been on the drug a while. All drugs will list side effects, even ones people use commonly every day like aspirin and acetaminophen/paracetamol (or Tylenol).
Aspirin can cause nausea, bleeding, hepatitis, rash bruising, and acetaminophen/paracetamol (Tylenol) can cause hemolytic anemia, jaundice, hypoglycemia, rash and itching and happens to be one of the most toxic drugs to your liver in high doses but that doesnt stop most people from reaching for a couple of them for a headache. So dont worry overmuch when you see side effects. Just be aware of the possibility and if you notice bad effects occuring talk to your Dr right away. Does that help?
I believe DzooBaby answered your question pretty well, but wanted to add that you are on a very low dose right now. I copied the info from Drugs A to Z about this med for your use below:
Usual Adult Dose for Seizure Prophylaxis
Initial dose: Should not exceed 1.5 mg/day divided into three doses.
Dosage may be increased in increments of 0.5 to 1 mg every 3 days until seizures are adequately controlled or until side effects preclude any further increase.
Maintenance dose: Individualized for each patient depending upon response.
Maximum Daily Dose: 20 mg.
I have personally been on xanax which is in the same drug class since 1994, & have not had any side effects. Hope this helps with your question...
Do not put yourself into more anxiety about worrying about taking this med.
I also take xanax which is along the lines of clonazapam,i take it for anxiety and panic and have found great relief since taking this med,i am on it nearly 2 years now. I do hope to come off it in time but at the moment i'm going through some issues so it helps my anxiety for me to cope with things daily!!
Once taken as directed you will be fine,if your doc thought there would be anything for you to worry about he/she would not have suggested it,especially when its for treatment of epilepsy.
Take care and take the treatment you need,if you have further queries dont hesitate to call the prescribing doc to ask or vent your concerns-that is what they are there for,otherwise contact this site and we will all help as much as we can.
Best wishes to you..
- Clonazepam Information for Consumers
- Clonazepam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Clonazepam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Hello, I have been taking 1mg each night of Clonazepam for a year now and have noticed some strange?
Posted 12 Sep 2010 • 1 answer
Posted 30 Mar 2012 • 5 answers
Posted 8 Oct 2012 • 1 answer
Posted 8 Apr 2013 • 3 answers
Posted 13 May 2014 • 1 answer